MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment occurred.The target lesion was located in the popliteal vein.A 8.0 x40, 135cm charger balloon catheter was was selected to dilate the lesion.The balloon was inflated three times, between 8 and 10 atmospheres each time.The physician attempted to withdraw the balloon out of the 6fr short non-bsc sheath but the balloon would not come out.The physician continued to pull on it and the balloon detached from the shaft inside the sheath.The sheath was removed which had the detached balloon stuck in it and everything was removed together.The procedure was completed with this device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: visual examination of the returned device identified that the balloon was not folded, indicating the balloon was subjected to positive pressure.A longitudinal tear was observed on the balloon beginning approximately 8mm distal of the proximal markerband, extending approximately 7mm distally across the balloon material.A visual and microscopic examination identified no damage to the tip of the device.A visual and tactile examination of the shaft revealed the shaft was stretched and completely detached approximately 3mm proximal of the proximal balloon bond.This type of damage is consistent with excessive tensile force being applied when attempting to remove the device from the patient.Functional testing revealed the balloon was unable to advance through a 6fr bsc sheath due to the condition of the shaft and the balloon material.No other issues were noted with the device that could potentially have contributed to the complaint incident.
 
Event or Problem Description

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8449846
Report Number2134265-2019-02971
Device Sequence Number344674
Product Code FGE
UDI-Device Identifier08714729804666
UDI-Public08714729804666
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0023163385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER SHEATH: 6FR SHORT TERUMO; INTRODUCER SHEATH: 6FR SHORT TERUMO